Alert archive / Kentucky / Special Weather Statements in 2020

Special Weather Statement, NWS Wilmington, OH

May 3, 2020Pendleton County, Kentucky

NWS Wilmington, OH issued this special weather statement at May 3, 2020, 4:21 PM EDT for Pendleton County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2020, 4:21 PM EDT (20:21 UTC)
Expired
May 3, 2020, 4:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Pendleton County, KY

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS81 KILN 032021
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sun May 3 2020
 
KYZ091>093-095>097-032045-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Grant KY-
421 PM EDT Sun May 3 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
CAMPBELL...SOUTHERN BOONE...NORTHEASTERN GRANT AND PENDLETON COUNTIES
UNTIL 445 PM EDT...

At 420 PM EDT, radar indicated a strong thunderstorm over Crittenden,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Williamstown, Walton, Falmouth, Crittenden, Dry Ridge, Butler,
Mentor, Mount Auburn, Atwood, Grants Lick, Northcutt, Bracht, Gubser
Mill, Gardnersville, Peach Grove, White Villa, Ivor, Campbell County
Lake, Fiskburg and Sherman.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 73 and 74.
 I-75 in Kentucky between mile markers 159 and 171.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3869 8470 3877 8469 3878 8466 3879 8469
      3886 8468 3890 8424 3864 8421
TIME...MOT...LOC 2020Z 270DEG 35KT 3877 8465 

$$

Sites

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 3, 3:38 PM EDT, 43 minutes earlier.

Area forecast discussion, May 3, 3:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
338 PM EDT Sun May 3 2020

.SYNOPSIS...
High pressure will build in from the north behind a departing
cold front tonight. The high will remain in place on Monday,
bringing drier and cooler weather. Low pressure will move across
the Tennessee Valley Monday night into Tuesday. This feature
will bring clouds along with the next chance of rain.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and embedded thunderstorms were ongoing this afternoon
across the southern third of the CWFA. This activity was
occurring near and along a cold front south of the Ohio River.
The front will exit the region by this evening. However, an
embedded short wave aloft will interact with this front to bring
high PoPs to the southern/southeast CWFA for the remainder of
the afternoon, before tapering off this evening. Farther north,
although the low levels are much drier, there may be enough lift
with mid level moisture to produce a few sprinkles or a light
shower before the short wave exits to the east. By later this
evening, skies will clear from the north and west. Models show a
weak cold front entering our northern CWFA, but there will be a
lack of moisture/lift, so not much is expected except a little
more of a northerly wind shift. Otherwise, surface high pressure
will build south into the region overnight. Lows will range from
the lower 40s north to the mid/upper 40s south.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
High pressure will remain in place across the region on Monday.
Skies will start out mostly sunny, then high level clouds will
increase from the west ahead of the next weather system. It will
be cooler and drier for most of the region. Highs will range
from the lower 60s north to the mid/upper 60s south.

For Monday night, the high will shift to the east/northeast.
Short wave energy within the west/northeast flow aloft will
result in lift as it moves into the region. In addition, models
indicate moisture transport, isentropic lift, and even some low
to mid level deformation developing ahead of low pressure
moving into the western Tennessee Valley. As a result, skies
will become mostly cloudy to cloudy with the chances for showers
increasing between midnight and sunrise. The greatest chance at
this time appears to be slated for out southwest CWFA, so
likely Pops where placed there with a chance elsewhere. Lows
will range from the lower 40s north and east to the mid/upper
40s southwest.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The extended period is characterized by multiple chances for
precipitation and below average temperatures for early May in
the Ohio Valley.

On Tuesday, a low is expected to slide just to the south of the
Ohio Valley in central Kentucky. Rainfall will develop north of
the low as warm air advection develops aloft and low-level
frontogenesis (~850 hPa) occurs. The highest chances for rain
will be closer to the low in northern Kentucky and southern
Ohio. Temperatures at the surface are expected to remain in the
50s as the surface warm front remains in central Kentucky. Rain
chances drop off on Tuesday night as the low pulls east.

Rainfall chances return on Wednesday as a shortwave trough may
pivot through the area. There is a bit more uncertainty
regarding Wednesday's precipitation chances and timing compared
to Tuesday since the fine-scale trough is difficult to resolve
this far out. Regardless of rainfall chances, Wednesday is
expected to feature highs in the upper 50s in central Ohio and
lower 60s near the Ohio River with northwesterly surface winds.
Thursday should dry in the absence of any forcing for
precipitation with highs similar to Wednesday.

Rain chances return again on Friday as another shot of cold air
moves into the Ohio Valley. Precipitation coverage may not be
extensive since moisture may be fairly low ahead of an
anomalously strong PV max diving south. Precipitation chances
diminish Friday night as high pressure builds in from the
northwest. Frost may be possible on Saturday morning since lows
may be in the lower 30s on Friday night. Cloud cover and winds
will need to be evaluated as the timeframe grows closer.
Saturday and Sunday are expected to remain below average for May
as the high pressure system moves southeast of the area.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A cold front was located just south of the Ohio River this
afternoon. Another embedded disturbance aloft will move across
the Ohio Valley this afternoon and evening while the cold front
moves southeast. Southern terminals will see another round of
showers and a few thunderstorms until the disturbance passes
by. Local MVFR ceilings/visibilities are expected in showers
with local IFR visibilities in thunderstorms. Farther north VFR
conditions are expected with a chance of sprinkles or light
showers possible.

For tonight, precipitation will be exiting to the southeast
while clouds will begin to clear from the west and north. High
pressure will eventually build into the region overnight with
skies becoming mostly clear. Winds will generally be from the
north between 5 and 10 knots.

On Monday, high pressure will remain across the area on Monday.
There could be a few diurnal cumulus clouds across the north,
otherwise, some increasing high clouds are forecast to occur
during the afternoon. Winds will remain from the north between 5
and 10 knots.

OUTLOOK...MVFR ceilings and visibilities are possible late
Monday night into Tuesday morning and then again Wednesday/
Wednesday night and Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Campbell
AVIATION...Hickman
Hazardous weather outlook, May 3, 5:00 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Sun May 3 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
500 AM EDT Sun May 3 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 3, 12:48 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT SUN MAY 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       1 SW THE VILLAGE OF IND 39.18N 84.35W
05/03/2020  M1.90 INCH       HAMILTON           OH   MESONET

            RAINFALL TOTALS SO FAR.

&&

MAC
Local storm report, May 3, 12:49 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EDT SUN MAY 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HEAVY RAIN       1 SSW MONTGOMERY        39.24N 84.35W
05/03/2020  M1.76 INCH       HAMILTON           OH   MESONET

            RAINFALL TOTALS SO FAR.

&&

MAC
Special weather statement, May 3, 2:36 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
236 PM EDT Sun May 3 2020

INZ075-080-KYZ090-091-031900-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-
236 PM EDT Sun May 3 2020

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...SOUTHERN
BOONE AND GALLATIN COUNTIES UNTIL 300 PM EDT...

At 236 PM EDT, radar indicated a strong thunderstorm 8 miles
northwest of Vevay, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Rising Sun, Warsaw, Florence, Pleasant, Fairview, Patriot, Center
Square, Aberdeen, Big Bone Lick, Steele Bottom, Markland, Avonburg,
Moorefield, Rabbit Hash, Quercus Grove, Mount Sterling, North
Landing, Jacksonville, Egypt Bottom and US Route 42 at State Route
184.

This includes I-71 in Kentucky between mile markers 64 and 67.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3893 8514 3894 8513 3894 8509 3897 8478
      3886 8470 3877 8476 3877 8478 3875 8478
      3879 8519 3893 8520
TIME...MOT...LOC 1836Z 266DEG 33KT 3884 8516

Coniglio
Special weather statement, May 3, 3:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
300 PM EDT Sun May 3 2020

INZ075-080-KYZ090-091-031930-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-
300 PM EDT Sun May 3 2020

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...SOUTHERN
BOONE AND GALLATIN COUNTIES UNTIL 330 PM EDT...

At 300 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Nickel size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Warsaw, Florence, Pleasant, Fairview, Patriot, Center Square,
Aberdeen, Ryle, Big Bone Lick, Steele Bottom, Markland, Avonburg,
Moorefield, Beaverlick, Quercus Grove, Mount Sterling, North Landing,
Jacksonville, Egypt Bottom and US Route 42 at State Route 184.

This includes I-71 in Kentucky between mile markers 65 and 73.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3890 8520 3892 8493 3893 8487 3894 8473
      3884 8466 3877 8473 3877 8478 3876 8478
      3876 8520
TIME...MOT...LOC 1900Z 265DEG 34KT 3881 8513

Coniglio
Special weather statement, May 3, 3:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
357 PM EDT Sun May 3 2020

INZ075-080-KYZ089>091-095-032030-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Gallatin KY-Grant KY-
357 PM EDT Sun May 3 2020

...A STRONG THUNDERSTORM WILL AFFECT OHIO...CENTRAL SWITZERLAND...
EASTERN CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT AND GALLATIN
COUNTIES UNTIL 430 PM EDT...

At 357 PM EDT, radar indicated a strong thunderstorm near Florence,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe, Fairview, Ghent,
Sparta, Patriot, Center Square, Ryle, Big Bone Lick, Interstate 71 at
US Route 127, Steele Bottom, Markland, Beaverlick, Quercus Grove,
Mount Sterling, North Landing and Jacksonville.

This includes I-71 in Kentucky between mile markers 58 and 75.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3895 8473 3885 8463 3873 8468 3872 8479
      3872 8480 3869 8507 3887 8511
TIME...MOT...LOC 1957Z 260DEG 24KT 3879 8500

Coniglio
Special weather statement, May 3, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sun May 3 2020

KYZ091>093-095>097-032045-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Grant KY-
421 PM EDT Sun May 3 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
CAMPBELL...SOUTHERN BOONE...NORTHEASTERN GRANT AND PENDLETON COUNTIES
UNTIL 445 PM EDT...

At 420 PM EDT, radar indicated a strong thunderstorm over Crittenden,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Williamstown, Walton, Falmouth, Crittenden, Dry Ridge, Butler,
Mentor, Mount Auburn, Atwood, Grants Lick, Northcutt, Bracht, Gubser
Mill, Gardnersville, Peach Grove, White Villa, Ivor, Campbell County
Lake, Fiskburg and Sherman.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 73 and 74.
 I-75 in Kentucky between mile markers 159 and 171.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3869 8470 3877 8469 3878 8466 3879 8469
      3886 8468 3890 8424 3864 8421
TIME...MOT...LOC 2020Z 270DEG 35KT 3877 8465

Sites

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:59 AM EDTSpecial Weather StatementILNScioto31 min
May 3, 9:49 AM EDTSpecial Weather StatementILNHamilton26 min
May 3, 11:20 AM EDTSpecial Weather StatementILNClermont25 min
May 3, 12:14 PM EDTSpecial Weather StatementILNHamilton31 min
May 3, 5:22 PM EDTSpecial Weather StatementILNAdams23 min
May 3, 3:57 PM EDTSpecial Weather StatementILNGallatin33 min
May 3, 5:00 PM EDTSpecial Weather StatementILNBracken, Pendleton30 min
May 3, 2:36 PM EDTSpecial Weather StatementILNOhio, Switzerland24 min
May 3, 3:00 PM EDTSpecial Weather StatementILNSwitzerland30 min

Nearby

Special Weather Statements in Kentucky, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.